Zoladex injections before hysterectomy

I've had my first zoladex over 2 weeks ago because I've had endo for 10 years, various ops, drugs and I also have recurring cin3. The pain and bleeding has stopped but have been replaced by headaches, insomnia, night sweats, hot flushes, pains in my bones and fainting. I've 2 more injections to go and then hysterectomy, although my gynae did say if I couldn't bear side effects I could come back to him and he would request hysterectomy sooner. Has anyone else had the same.

1 Reply

  • Hi - you should have had these symptoms explained to you by your consultant. You should have been given a leaflet. These are due to the low oestrogen caused by the medication - effectively you have been put in sudden menopause. When you first take the injections there is a 'flare' effect when they cause an increase in oestrogen before it drops and it sounds like you will be past that now. Are you taking HRT with it as you should be to help counteract the symptoms? I see from your previous post that you look to have severe endo which should only be dealt with in a specialist centre. Do you know where endo was found at your laps and what was done? A hysterectomy does not cure endo and even with removal of the ovaries it can continue after hysterectomy. The most crucial point is that all endo should be excised and in the case of severe endo this should only be done in a specialist centre. Did you follow through on Brownlow's advice to seek referral to a centre?

You may also like...